Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 171, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 2012, 7:27 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2012, 7:27 PM CDT (00:27 UTC)
- Expired
- Jun 13, 2012, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Natchitoches Parish, LA, Sabine Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:41 PM CDT | TSTM WND DMG | 17 W Natchitoches, LA | TREES DOWN IN MARTHAVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
777
WUUS54 KSHV 140027
SVRSHV
LAC069-085-140115-
/O.NEW.KSHV.SV.W.0171.120614T0027Z-120614T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 PM CDT WED JUN 13 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF NATCHITOCHES...
CENTRAL SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 815 PM CDT
* AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18
MILES WEST OF NATCHITOCHES. THIS STORM WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTHAVILLE...ST. MAURICE...PLEASANT HILL...GRAND ECORE...CLARENCE
AND ALLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3159 9359 3184 9354 3185 9295 3178 9296
3176 9297 3175 9296 3159 9298
TIME...MOT...LOC 0027Z 179DEG 3KT 3173 9340
$$
PARKER1 follow-up statement
280
WWUS54 KSHV 140056
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 PM CDT WED JUN 13 2012
LAC069-085-140115-
/O.CON.KSHV.SV.W.0171.000000T0000Z-120614T0115Z/
SABINE LA-NATCHITOCHES LA-
756 PM CDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NATCHITOCHES AND SABINE PARISHES...
AT 751 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MARTHAVILLE...OR 18 MILES WEST OF
NATCHITOCHES. THIS STORM WAS NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLEASANT HILL...GRAND ECORE...CLARENCE AND ALLEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS THAT HAVE
DOWNED TREES IN MARTHAVILLE. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3159 9359 3184 9354 3185 9295 3178 9296
3176 9297 3175 9296 3159 9298
TIME...MOT...LOC 0054Z 179DEG 3KT 3175 9340
$$
PARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:08 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 13, 3:08 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 308 PM CDT WED JUN 13 2012 .DISCUSSION... MCV AND ASSOCIATED UPPER LEVEL SHORTWAVE TROUGH HAVE CONTINUED TO MOVE EAST DURING THE AFTERNOON HOURS. CURRENT POSITION IS JUST TO THE SOUTH OF ARDMORE OKLAHOMA. THIS FEATURE WILL CONTINUE TO MOVE INTO THE FORECAST AREA DURING THE EVENING AND OVERNIGHT HOURS...AFFECTING AREAS MAINLY TO THE WEST AND NORTHWEST OF SHREVEPORT. INSTABILITY IS NOT GREAT OUT AHEAD OF IT...WITH SOME INHIBITION BEING NOTED AS WELL. BUT...HAVE KEPT CHANCE POPS IN THE FORECAST THROUGH THE OVERNIGHT HOURS...AS LIGHT RAIN AND THUNDERSTORMS REMAIN A POSSIBILITY...ESPECIALLY ALONG REMNANT OUTFLOW BOUNDARIES. MAIN CONCERNS IF STRONG STORMS WERE TO DEVELOP WOULD BE DAMAGING WINDS. LOOKING TO THE SOUTHERN PARTS OF THE CWA...A FEW ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED THIS AFTERNOON EAST OF TOLEDO BEND...SOUTH OF NATCHITOCHES. THIS IS AN AREA WHERE HIGH DEW POINT TEMPS AND POTENTIAL ENERGY CAN BE FOUND. THESE SHOWERS HAVE BEEN GREATLY INFLUENCED BY DAYTIME HEATING AND WILL LIKELY DIMINISH AFTER SUNSET. NORTHWEST FLOW WILL CONTINUE FOR ANOTHER DAY OR SO...AS ANOTHER MCS MAY ORIGINATE NEAR THE TEXAS PANHANDLE TONIGHT. CONFIDENCE IS LOW ON THIS MCS MAKING IT INTO THE CWA TOMORROW. LATE IN THE WEEK AND THROUGH THE WEEKEND...H5OO RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING IN ACROSS THE SOUTHERN PLAINS. A PRETTY ACTIVE WEATHER PATTERN WILL SHAPE UP ACROSS THE NORTHERN PLAINS...WITH SEVERAL LONG WAVE TROUGHS MOVING THROUGH THE AREA. THIS ACTIVE WEATHER WILL KEEP THE UPPER RIDGE IN PLACE ACROSS THE SOUTHERN STATES. RAIN CHANCES AFTER TONIGHT AND TOMORROW WILL NOT BE GREAT. THEY MAY COME IN THE FORM OF ISOLATED AFTERNOON THUNDERSTORMS ASSOCIATED WITH DAYTIME HEATING AND SOUTHERLY FLOW AROUND SURFACE HIGH PRESSURE. /20/ && .AVIATION... A FEW SHOWERS AND THUNDERSTORMS HAVE STARTED TO DEVELOP ACROSS CENTRAL LA IN A MORE ISOLATED VARIETY. MEANWHILE...A FEW STORMS ARE ALSO TRYING TO DEVELOP ACROSS NE TX AND SE OK ON THE EAST SIDE OF A REMNANT MCV. HOWEVER...IT APPEARS THE ATMOSPHERE MAY BE JUST STABLE ENOUGH TO PREVENT ANYTHING SIGNIFICANT FROM DEVELOPING ATTM. HAVE PUT VCTS AND TSRA IN SITES ACROSS EAST TX AND NW LA LATER THIS AFTERNOON IN ANTICIPATION THAT SOMETHING WILL DEVELOP AHEAD OF THE MCV...BUT CHANCES APPEAR TO BE IN THE 20 TO 40 PCT RANGE. EXPECT MAINLY VFR EXCEPT FOR THE SHOWERS AND STORMS THROUGH THE OVERNIGHT WITH SOME POSSIBLE MVFR CLOUDS IN THE EARLY MORNING HOURS ACROSS MOST SITES WHICH WILL CLEAR UP BY ABOUT 15Z. WINDS WILL GENERALLY BE LIGHT AND OUT OF THE SOUTHEAST THROUGH THURSDAY AM. /04/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 91 71 92 71 / 30 30 10 10 10 MLU 66 92 67 93 69 / 30 30 10 10 10 DEQ 67 90 69 92 69 / 30 20 10 10 10 TXK 67 91 69 93 69 / 30 20 10 10 10 ELD 66 91 66 92 69 / 30 30 10 10 10 TYR 70 90 73 92 71 / 30 20 10 10 10 GGG 70 90 71 92 70 / 30 20 10 10 10 LFK 70 93 72 93 71 / 30 30 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 13, 11:10 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1110 AM CDT WED JUN 13 2012 ARZ050-051-059-070-LAZ001-002-010-011-017-018-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-141200- SEVIER-HOWARD-LITTLE RIVER-MILLER-CADDO-BOSSIER-DE SOTO-RED RIVER- SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1110 AM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE CURRENTLY ACROSS NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA WILL CONTINUE TO MOVE EAST SOUTHEAST TODAY...BRINGING WITH IT A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. WHILE AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT THROUGH THIS EVENING...ANY MORE WIDESPREAD SEVERE WEATHER WOULD BE TIED TO HEATING AND HOW UNSTABLE THE ATMOSPHERE BECOMES. THIS ACTIVITY COULD REDEVELOP ALONG ANY REMNANT OUTFLOW BOUNDARIES DURING THE EVENING HOURS BEFORE DISSIPATING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS EVENING. ARZ060-061-071>073-LAZ003>006-012>014-019>022-141200- HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL- LA SALLE- 1110 AM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON AND EVENING ACROSS THE REGION AS A DISTURBANCE APPROACHES THE REGION FROM THE WEST. ANY STRONG TO SEVERE THUNDERSTORMS WOULD BE TIED TO AFTERNOON HEATING...AND WILL DEPEND ON HOW UNSTABLE THE ATMOSPHERE BECOMES. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS TODAY WILL LIKELY DISSIPATE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS EVENING. 20
In the hours before
Special weather statement, Jun 13, 6:48 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT WED JUN 13 2012
LAZ010-140045-
DE SOTO-
648 PM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
MANSFIELD...
AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MANSFIELD...
MOVING NORTHEAST AT 5 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Jun 13, 7:01 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT WED JUN 13 2012
LAZ018-140045-
NATCHITOCHES-
701 PM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
POWHATAN...
AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF CAMPTI...OR 13 MILES
NORTHWEST OF NATCHITOCHES. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Jun 13, 7:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT WED JUN 13 2012
LAZ017-018-140115-
NATCHITOCHES-SABINE-
718 PM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
BELMONT...HAGEWOOD...MARTHAVILLE...PROVENCAL AND ROBELINE...
AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MANY...OR 16
MILES WEST OF NATCHITOCHES...MOVING EAST AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 45 min |
| Jun 13, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 52 min |
| Jun 14, 12:26 AM CDT | Severe Thunderstorm Warning | SHV | De Soto | 64 min |
| Jun 14, 2:49 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 41 min |
| Jun 14, 4:11 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 64 min |
| Jun 14, 4:29 PM CDT | Areal Flood Advisory | SHV | Ouachita | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.